MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M00546650
Medical Device Problem Codes Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.
 
Event or Problem Description
Note: this report pertains to one of three devices used during the same procedure.Refer to manufacturer report number for the spy ds controller, 3005099803-2024-02822 for the first spyscope, and 3005099803-2024-02823 for the second spyscope.It was reported to boston scientific corporation that the two spyscope ds ii access & delivery catheters and a spy ds controller were attempted for use in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure for the treatment of hilar stenosis on (b)(6) 2024.During preparation for the procedure, there was difficulty plugging the spyscope umbilicus connector into the controller.They made two unsuccessful attempts with two different spyscopes.The procedure was not able to be completed as a result of this event.It was rescheduled and completed using another spy ds controller and spyscope on (b)(6) 2024.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.Block h10: investigation results the returned spy ds controller was analyzed.The front panel was cracked.The controller housing and front panel were knocked out of alignment due to impact damage.The impact also caused damage to the catheter interface printed circuit board (pcb).The reported clinical observation was confirmed.Based on all gathered information, the conclusion code selected for this event is cause traced to component failure, which indicates expected or random component failures identified without any design or manufacturing problem.It is likely that damage to the controller affected the device performance and integrity, leading to the events experienced by the customer.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
Note: this report pertains to one of three devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-02824 for the spy ds controller, 3005099803-2024-02822 for the first spyscope, and 3005099803-2024-02823 for the second spyscope.It was reported to boston scientific corporation that the two spyscope ds ii access & delivery catheters and a spy ds controller were attempted for use in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure for the treatment of hilar stenosis on (b)(6) 2024.During preparation for the procedure, there was difficulty plugging the spyscope umbilicus connector into the controller.They made two unsuccessful attempts with two different spyscopes.The procedure was not able to be completed as a result of this event.It was rescheduled and completed using another spy ds controller and spyscope on (b)(6) 2024.There were no patient complications reported as a result of this event.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19519954
Report Number3005099803-2024-02824
Device Sequence Number20895832
Product Code NTN
UDI-Device Identifier08714729874348
UDI-Public08714729874348
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546650
Device Catalogue Number4665
Device Lot Number2308700078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown